Thunderstorm Wind, Prowers
- When
- July 14, 6:13 PM MST to 6:14 PM MST
- Where
- Prowers County, 0.54 mi W of Lamar Arpt
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.070, -102.690
Severe storms producing high winds and flooding in the Lamar area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Severe storms producing high winds and flooding in the Lamar area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 14, 4:51 PM MST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 551 PM MDT TUE JUL 14 2015 .UPDATE... ISSUED AT 550 PM MDT TUE JUL 14 2015 BUMPED UP POPS OVER FAR EASTERN PLAINS AND MENTIONED HEAVY RAIN IN THE NDFD. \/HODANISH && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 300 PM MDT TUE JUL 14 2015 UPPER LEVEL HIGH PRESSURE REMAINS CENTERED OVER TX THIS AFTERNOON...KEEPING MOIST SSW MID LEVEL FLOW IN PLACE ACROSS COLORADO. LOWER LEVELS HAVE CONTINUED TO MOISTEN TODAY...AS SURFACE DEWPOINTS ARE RUNNING AROUND 10F HIGHER THAN 24 HRS AGO. OVER THE MOUNTAINS...CAPES ARE IN THE 500-1000 J/KG RANGE...WHILE CAPE OVER THE PLAINS ALONG THE NM AND KS BORDERS EXCEEDS 1000 J/KG. RELATIVE MIN IN THE INSTABILITY FIELD LIES OVER EL PASO/PUEBLO/CROWLEY/OTERO COUNTIES...WHERE DEWPOINTS HAVE DROPPED OFF INTO THE MID TO UPPER 40S...LEADING TO CAPES GENERALLY IN THE 400-800 J/KG RANGE. CONVECTIVE STRENGTH AND COVERAGE SO FAR TODAY HAS THUS BEEN HIGHER THAN YESTERDAY MOST AREAS...AND WITH WEAK LEE SURFACE TROUGH OVER THE PLAINS ENHANCING LOW LEVEL WINDS SLIGHTLY...APPEARS THERE WILL BE AT LEAST A LOW THREAT OF SEVERE STORMS OVER THE FAR EASTERN PLAINS...AS 0-6KM SHEAR CLIMBS ABOVE 30 KTS FOR A TIME LATE THIS AFTERNOON/EARLY THIS EVENING. WHILE WATER VAPOR LOOP SUGGESTS STRONGEST UPPER WAVE IS FAIRLY FAR TO THE SOUTH OVER SERN AZ...STREAM OF WEAKER WAVES EMBEDDED IN THE MOIST PLUME WILL CONTINUE PUSH OVER THE AREA LATE THIS AFTERNOON INTO TONIGHT...HELPING TO KEEP CONVECTION GOING PAST SUNSET...ESPECIALLY OVER THE MOUNTAINS AND ACROSS THE FAR EASTERN PLAINS ALONG THE KS BORDER. MESOSCALE MODELS SUPPORT THIS IDEA...WITH MAIN CLUSTER OF CONVECTION OVER THE PLAINS THIS EVENING PUSHING INTO KS TOWARD 06Z...WITH HRRR SHOWING A SECONDARY AREA OF MOUNTAIN CONVECTION MOVING INTO THE I-25 CORRIDOR THIS EVENING. APPEARS MOST STORMS WILL THEN FADE AWAY BY EARLY WED MORNING...THOUGH CONVECTIVE DEBRIS CLOUDS MAY LINGER LONG ENOUGH TO KEEP MINS RATHER MILD. ON WEDNESDAY...MOISTURE LEVELS ACROSS THE MOUNTAINS DON'T CHANGE VERY MUCH...LEADING TO ANOTHER ROUND OF SCATTERED CONVECTION OVER MOST HIGH TERRAIN LOCATIONS IN THE AFTERNOON. OVER THE I-25 CORRIDOR AND EASTERN PLAINS...MODELS SHOW LOW LEVEL WINDS BECOMING WEAKLY WESTERLY THROUGH THE DAY...SHUNTING THE DEEPER MOISTURE AND INSTABILITY INTO KS BY LATE AFTERNOON. STILL ENOUGH RESIDUAL MOISTURE IN PLACE TO PRODUCE ISOLATED TO LOW END SCATTERED CONVECTION...THOUGH EXPECT BOTH COVERAGE AND INTENSITY TO DECREASE AS SURFACE LAYER DRIES. MAX TEMPS DRIFT DOWNWARD JUST SLIGHTLY WED AS MID LEVEL TEMPS COOL...THOUGH READINGS MOST LOCATIONS WILL END UP WITHIN A COUPLE DEGF OF TUESDAY'S READINGS. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 300 PM MDT TUE JUL 14 2015 MODELS CONTINUE TO HAVE ISSUES IN THE EXTENDED PERIOD WITH DIFFERENCES BETWEEN THE OPERATIONAL SOLUTIONS AND HIGH ENSEMBLE SPREADS. BOTH THE ECMWF AND GFS ARE IN AGREEMENT THAT SOMETHING WILL MOVE ACROSS THE AREA...BUT THERE ARE BIG DIFFERENCES IN TIMING AND TRACK. WEDNESDAY NIGHT...AN UPPER LEVEL DISTURBANCE WILL BE MOVING ACROSS THE REGION WEDNESDAY EVENING AND INTO THE CENTRAL PLAINS BY THURSDAY MORNING. MODELS CONTINUE TO DEVELOP A THUNDERSTORM COMPLEX ACROSS THE EASTERN PLAINS AND TRACK IT EAST THROUGH THE OVERNIGHT HOURS. THERE CONTINUE TO BE MODEL DIFFERENCES...WITH SEVERAL SOLUTIONS ACROSS NORTHEAST COLORADO...AND OTHER OVER SOUTHEASTERN COLORADO. THUNDERSTORMS THAT DO DEVELOP OVER THE PLAINS WILL BE CAPABLE OF HEAVY RAINFALL AND AN ELEVATED FLASH FLOOD RISK...ESPECIALLY WHERE THE STRONG STORMS EXIST. EXPECT SHOWERS AND THUNDERSTORMS TO SHIFT EAST INTO KANSAS BY THURSDAY MORNING. THURSDAY THROUGH SATURDAY...HIGH PRESSURE IS FORECAST TO SIT OVER TEXAS AND A TROUGH WILL REMAIN OVER THE WEST COAST WITH PERSISTENT SOUTHWEST FLOW ACROSS COLORADO. SEVERAL EMBEDDED DISTURBANCES IN THE FLOW WILL LEAD TO NEAR DAILY SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS. MODEST STEERING FLOWS ALOFT WILL LIKELY HELP PUSH THIS ACTIVITY OUT INTO THE I-25 CORRIDOR THROUGH THE EVENING HOURS BEFORE DISSIPATING AFTER SUNSET. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND STRONG THUNDERSTORM WIND GUSTS. TEMPERATURES WILL REMAIN WARM WITH 90S ACROSS THE LOWER ELEVATIONS. SUNDAY THROUGH TUESDAY...MODEL DIFFERENCES BEGIN TO DIVERGE SUNDAY INTO EARLY NEXT WEEK. BOTH THE ECMWF AND GFS RETROGRADE THE HIGH PRESSURE FROM TEXAS INTO THE DESERT SOUTHWEST WHILE THE TROUGH OVER THE WEST COAST EJECT TO THE EAST. THE GFS IS FURTHEST SOUTH WITH THE UPPER TROUGH...BRINGING IT ACROSS THE AREA SUNDAY INTO MONDAY WITH WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE REGION BEFORE DRYING OUT TUESDAY. LOCALLY HEAVY RAINFALL WOULD BE POSSIBLE WITH A CONTINUED RISK OF FLOODING. THE ECMWF BRINGS THE UPPER TROUGH ACROSS TO THE NORTH AND SENDS A COLD FRONT ACROSS THE AREA ON SUNDAY AFTERNOON. IT BRINGS A QUICK SHOT OF WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE AREA SUNDAY. BY MONDAY THE ECMWF IS MUCH DRIER WITH WEAK HIGH PRESSURE BUILDING ACROSS THE AREA AND THE MAIN ENERGY TRACK TO THE SOUTH. GIVEN THE UNCERTAINTY...HAVE LOW POPS ACROSS THE AREA SUNDAY THROUGH TUESDAY...WITH SUNDAY AND MONDAY POTENTIALLY BEING WET ACROSS THE AREA. MOZLEY && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 300 PM MDT TUE JUL 14 2015 EXPECT SCATTERED TSRA TO CONTINUE OVER THE AREA INTO THE EVENING...AND WILL KEEP A VCTS MENTION AT ALL TAF SITES THROUGH 02Z- 04Z. CONVECTION THEN SLOWLY SHIFTS INTO KS AND WEAKENS OVERNIGHT WITH PERHAPS SOME STRATUS AND FOG OVER THE PLAINS EAST OF I-25 BY EARLY WED MORNING. WITH WEAK N-NW WINDS AT KCOS AND KPUB...WILL KEEP CONDITIONS VFR OVERNIGHT...THOUGH THERE IS A LOW CHANCE THAT MCS OUTFLOW LATE TONIGHT COULD PUSH CLOUDS BACK FARTHER WEST THAN EXPECTED. ON WED...VFR CONDITIONS AT THE TERMINALS...WITH TSRA DEVELOPING OVER THE MOUNTAINS BY LATE MORNING ONCE AGAIN. LOW LEVELS WILL BE SLIGHTLY DRIER OVER THE PLAINS WED...WHICH MAY LEAD TO WEAKER STORMS BUT STRONGER OUTFLOW WINDS AT KPUB AND KCOS IN THE AFTERNOON. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...HODANISH SHORT TERM...PETERSEN LONG TERM...MOZLEY AVIATION...PETERSEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1137 AM MDT TUE JUL 14 2015 COZ058>089-093>099-151745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1137 AM MDT TUE JUL 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS EARLY THIS AFTERNOON...SPREADING EASTWARD INTO THE SOUTHEAST PLAINS BY MID TO LATE AFTERNOON. STORMS MAY BECOME STRONG TO SEVERE EAST OF A LINE FROM LA JUNTA TO KIM LATER TODAY...WITH HAIL UP TO THE SIZE OF PING PONG BALLS AND WIND GUSTS UP TO 60 MPH POSSIBLE. . ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. ALTHOUGH THE STRONGER STORMS ARE EXPECTED TO BE SPOTTIER IN COVERAGE ACROSS THE MOUNTAINS...LOCATIONS SUCH AS BURN SCARS...URBAN AREAS...AND THOSE WITH SATURATED OR LOOSE SOIL CONDITIONS MAY BE PRONE TO FLASH FLOODING SHOULD A STRONGER STORM IMPACT THESE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AFTERNOON AND EVENING THUNDERSTORMS ARE ANTICIPATED OVER SOUTH CENTRAL AND SOUTHEASTERN COLORADO AGAIN ON WEDNESDAY. THE PRIMARY THREATS WITH STORMS WILL BE LOCALLY HEAVY RAINFALL AND LIGHTNING. IN ADDITION...ONE OR TWO STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THE SOUTHEASTERN COLORADO PLAINS WEDNESDAY AFTERNOON AND EVENING WITH HAIL TO AROUND 1 INCH IN DIAMETER AS WELL AS WIND GUSTS TO 60 MPH. LOCALIZED FLASH FLOODING MAY ALSO BE NOTED...ESPECIALLY IF A STRONGER STORM MOVES ACROSS BURN SCARS OR URBAN AREAS. ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED FROM THURSDAY INTO SATURDAY...ESPECIALLY OVER HIGHER TERRAIN LOCATIONS. SHOWER AND THUNDERSTORM ACTIVITY IS THEN EXPECTED TO INCREASE FROM SUNDAY INTO EARLY NEXT WEEK AS DEEPER ATMOSPHERIC MOISTURE MOVES INTO SOUTHERN COLORADO. AT THIS TIME...THE PRIMARY METEOROLOGICAL THREATS WITH THESE STORMS WILL BE LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO. 10/88
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 529 PM MDT TUE JUL 14 2015 COZ095-097-150000- WESTERN KIOWA COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO- 529 PM MDT TUE JUL 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KIOWA AND NORTHWESTERN BENT COUNTIES UNTIL 600 PM MDT... AT 529 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BLUE LAKE...OR 21 MILES NORTHEAST OF NORTH LA JUNTA...MOVING NORTHEAST AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... LAS ANIMAS...BLUE LAKE AND FORT LYON. LAT...LON 3806 10324 3822 10335 3841 10306 3818 10289 TIME...MOT...LOC 2329Z 239DEG 15KT 3818 10322 28
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 544 PM MDT TUE JUL 14 2015 COZ099-150015- SPRINGFIELD VICINITY/BACA COUNTY CO- 544 PM MDT TUE JUL 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BACA COUNTY UNTIL 615 PM MDT... AT 544 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SPRINGFIELD...MOVING NORTH AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... SPRINGFIELD. LAT...LON 3724 10255 3725 10278 3752 10280 3752 10247 TIME...MOT...LOC 2344Z 181DEG 21KT 3733 10267 28
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 600 PM MDT TUE JUL 14 2015 COZ099-150045- SPRINGFIELD VICINITY/BACA COUNTY CO- 600 PM MDT TUE JUL 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BACA COUNTY UNTIL 645 PM MDT... AT 600 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SPRINGFIELD...MOVING NORTH AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... VILAS. LAT...LON 3721 10251 3728 10272 3758 10262 3754 10227 TIME...MOT...LOC 0000Z 201DEG 18KT 3732 10258 28
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 604 PM MDT TUE JUL 14 2015 COZ095>098-150045- WESTERN KIOWA COUNTY CO-EASTERN KIOWA COUNTY CO- LAMAR VICINITY/PROWERS COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO- 604 PM MDT TUE JUL 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KIOWA...NORTHWESTERN PROWERS AND NORTHEASTERN BENT COUNTIES UNTIL 645 PM MDT... AT 604 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF JOHN MARTIN RESERVOIR...OR 23 MILES WEST OF LAMAR... MOVING NORTHEAST AT 30 MPH. HEAVY RAIN...HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAMAR...WILEY...HASTY...MCCLAVE...JOHN MARTIN RESERVOIR AND CADDOA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3785 10306 3800 10317 3831 10273 3807 10249 TIME...MOT...LOC 0004Z 236DEG 26KT 3798 10304 MW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 606 PM MDT TUE JUL 14 2015 COZ094-097-099-150045- EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO- LAS ANIMAS VICINITY/BENT COUNTY CO- 606 PM MDT TUE JUL 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS... NORTHWESTERN BACA AND SOUTHEASTERN BENT COUNTIES UNTIL 645 PM MDT... AT 606 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES SOUTHEAST OF HIGBEE...OR 29 MILES SOUTHEAST OF NORTH LA JUNTA...MOVING NORTHEAST AT 20 MPH. HEAVY RAIN...HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL LAS ANIMAS...NORTHWESTERN BACA AND SOUTHEASTERN BENT COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3750 10324 3767 10334 3787 10295 3763 10280 TIME...MOT...LOC 0006Z 243DEG 16KT 3762 10321 MW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
646 PM MDT TUE JUL 14 2015
COZ097-098-150130-
LAMAR VICINITY/PROWERS COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
646 PM MDT TUE JUL 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS AND
NORTHEASTERN BENT COUNTIES UNTIL 730 PM MDT...
AT 646 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES SOUTHEAST OF HASTY...OR 17 MILES SOUTHWEST OF LAMAR...MOVING
NORTHEAST AT 25 MPH.
HEAVY RAIN...NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAMAR...WILEY...MCCLAVE...JOHN MARTIN RESERVOIR AND CADDOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3778 10283 3792 10298 3823 10293 3824 10262
3803 10236
TIME...MOT...LOC 0046Z 227DEG 21KT 3791 10284
MWThe Pueblo radar (KPUX), 137 km away, was scanning. The volume nearest the first event began at 01:11 UTC.
2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Damage to tree limbs and power poles occurred across Lamar.
Street flooding to a depth of greater than six inches was reported across Lamar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578837, 578839, 578836.